MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558400
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was being prepared for use in the esophagus during an esophageal stenosis dilatation procedure to be performed on (b)(6), 2023.During preparation, an inflation examination was performed outside the patient's body and found the balloon was leaking liquid.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is: (b)(6).Block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was being prepared for use in the esophagus during an esophageal stenosis dilatation procedure to be performed on (b)(6) 2023.During preparation, an inflation examination was performed outside the patient's body and found the balloon was leaking liquid.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is: affiliated hospital of inner mongolia chifeng college block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.Block h10: investigation results the returned cre wireguided dilatation balloon was analyzed, and a visual examination found that the balloon had a longitudinal tear.No damages were found in the catheter of the device.Functional analysis was performed, and the balloon was not able to be inflated due to the longitudinal tear found in the balloon.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of a balloon leak was confirmed.The results of the analysis performed on the returned device showed that the balloon had a longitudinal tear.It is possible that during the procedure the device has interacted with some sharp surface or other devices that may have caused the longitudinal tear of the balloon.Perhaps the manipulation, technique used, or patient's anatomical conditions could have also contributed to this event.Therefore, the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was not used per the instructions for use (ifu)/product label.

Brand Name
CRE WIREGUIDED
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17692153
Report Number3005099803-2023-04687
Device Sequence Number6057447
Product Code FDT
UDI-Device Identifier08714729339335
UDI-Public08714729339335
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberM00558400
Device Catalogue Number5840
Device Lot Number0029316980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight75 KG